MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the replacement lens case.The lens was cracked in one optic/haptic junction.The lens was cleaned with klrp (klotho-related protein).The optical resolution was acceptable; lens met specification for focal length equaling a 18.5 diopter lens.Product history records were reviewed and documentation indicated the product met release criteria.No problem was found.The returned lens optical resolution was acceptable.The lens met specification for focal length equaling a 18.5 diopter lens.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The unexpected myopia was reported to be 2.0 diopters.Information was provided that the company 18.5 diopter lens was replaced with a company 20.5 diopter lens.An iol exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during initial implant procedure, patient had almost 2 diopters of unexpected myopia.Lens was explanted and exchanged with another monofocal lens.Additional information has been requested.

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17017157
Report Number1119421-2023-00989
Device Sequence Number15245890
Product Code HQL
UDI-Device Identifier00380652332637
UDI-Public00380652332637
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.185
Device Lot Number15262301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date05/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON ASPHERIC UV ABSORBING IOL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown